MAUDE Adverse Event Report: MEDTRONIC IRELAND HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number H1-LX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 05/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a hawkone directional atherectomy device along with a non medtronic 7fr sheath, a 0.014 guide wire and spider fx 7mm embolic protection to treat severely calcified fibrous plaque lesion in the right mid sfa with 95% stenosis.The vessel diameter was 6mm and 40mm respectively.The vessel was little tortuous.The vessel was not pre dilated but post dilated.Ifu was followed.It was reported that upon removing the hawkone device, perforation and fistula formation was noted.Physician then chose to place a 7x100 non medtronic stent to cover injured area and post dialated with a 6x40 pta balloon.The post procedure images showed patient vessel and doppler pulses.
 
Additional Manufacturer Narrative
Product analysis: the hawkone connected to a cutter driver was returned to medtronic investigation lab.No other ancillary devices were included.The hawkone was inspected and found the distal flush tool was placed over the distal assembly.The dft was removed and noted the cutter was advanced approximately 2.2cm.Traces of dried biologics were noted within the housing of the hawkone.No damages or anomalies were observed.Image review: two cine images from the procedure.The first image evaluated appears to show the vessel prior to treatment.A guide wire is observed with contrast administered to the vessel.No indication of a hawkone inserted was noted.The second image likely shows the same vessel after treatment.There is no visual of a hawkone device inserted the vessel; however, there is an area of the vessel where it appears contrast is leaking through the vessel.It is possible this is the area of the reported perforation.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: there was no resistance felt or seen with the passes.Four total passes were made in four quadrants.There was no resistance felt upon removal of the device.The device was removed with the blade inside the cutter housing.No device damage was noticed.There was no further patient injury reported and the patient is stable.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10101270
Report Number9612164-2020-02033
Device Sequence Number19711507
Product Code MCW
UDI-Device Identifier00643169968509
UDI-Public00643169968509
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/25/2022
Device Model NumberH1-LX
Device Catalogue NumberH1-LX
Device Lot Number0009941476
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2020
Initial Date Received by Manufacturer 05/27/2020
Supplement Date Received by Manufacturer06/03/2020
07/16/2020
Initial Report FDA Received Date05/29/2020
Supplement Report FDA Received Date06/05/2020
07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;